Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Substance Use and HIVSubstance Use and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


losing touch with reality **help**
Feb 6, 2014

I'm dealing with so much. 4 years ago my dad was murdered. I found out I was positive a few months later, was on treatment for about 3 years. I stopped after my mom passed last year. I'm addicted to sex, marijuana, and possibly alcohol and in denial about hiv, unsure about marijuana, it helps stimulate my appetite and sleep. The psychoactive side effects seem to dramatically increase anxiety. I find myself paranoid, unable to make rational decisions...I feel like in some delirium. I'm at such a loss, facing homelessness, not caring, unable to control anger, suicidal. I need help now!!! I don't know where to go, I feel I need inpatient treatment for like 2 months to stabilize before I hurt myself, someone or do something crazy. I am in San Diego at the moment...I was on Atripla but stopped because of the psychological side effects, mainly increased anger. I am having issues dealing with my dad's murder more now and extremely defensive,

Response from Dr. Fawcett

Thanks for writing . You have had immense amount of loss and stress. As you are discovering, numbing these feelings with mood altering drugs and behaviors only increases other uncomfortable feelings and does nothing to resolve the basic issues.

If you feel that you are in immediate danger you should call 911 for help. Otherwise one place to start is the San Diego LGBT Community Center (if you are not gay they will stlill be able to help you). Their number is 619-692-2077 x 208 (www.the centersd.org). Please call them right away.

Take care,

David



Previous
Meth and Complera
Next
avascular necrosis and loss of muscle

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement